Alert archive / Idaho / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 9, NWS Boise, ID
NWS Boise, ID issued this severe thunderstorm warning at Jun 4, 2012, 6:47 PM MDT for Adams County, Washington County, Idaho; Baker County, Oregon. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2012, 6:47 PM MDT (00:47 UTC)
- Expired
- Jun 4, 2012, 7:15 PM MDT
- In force
- 28 min
- Issued by
- NWS Boise, ID
- Area
- Storm-based polygon
Counties Adams County, ID, Washington County, ID, Baker County, OR
The radar
The Boise radar (KCBX), 182 km from the middle of the area, began a volume at 00:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 1:46 PM MDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 0.8 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 3776 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
099
WUUS55 KBOI 050047
SVRBOI
IDC003-087-ORC001-050115-
/O.NEW.KBOI.SV.W.0009.120605T0047Z-120605T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BOISE ID
647 PM MDT MON JUN 4 2012
THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN BAKER COUNTY IN NORTHEAST OREGON...
NORTH CENTRAL WASHINGTON COUNTY IN SOUTHWEST IDAHO...
AND NORTHERN ADAMS COUNTY IN WEST CENTRAL IDAHO...
* UNTIL 715 PM MDT/615 PM PDT/.
* AT 638 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 6
MILES NORTHEAST OF PYRAMID POINT...OR 22 MILES WEST OF MCCALL...AND
WAS MOVING NORTH AT 50 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LAFFERTY CAMPGROUND AND LOST VALLEY RESERVOIR AROUND 645 PM MDT...
BEAR AND PRICE VALLEY GUARD STATION AROUND 650 PM MDT...
HUCKLEBERRY CAMPGROUND AND CUPRUM AROUND 700 PM MDT...
BLACK LAKE AND POLLOCK MOUNTAIN AROUND 705 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO
PROTECT LIFE AND PROPERTY. SEEK SHELTER INSIDE A STURDY BUILDING AND
STAY AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM MDT
TUESDAY MORNING/MIDNIGHT PDT TUESDAY MORNING/ FOR SOUTHWESTERN IDAHO
AND EASTERN OREGON.
&&
LAT...LON 4519 11629 4512 11629 4512 11616 4511 11615
4481 11630 4482 11684 4508 11693 4509 11680
4514 11674 4526 11671 4527 11668 4527 11634
TIME...MOT...LOC 0047Z 177DEG 41KT 4496 11656
$$
JDS2 follow-up statements
950
WWUS55 KBOI 050100
SVSBOI
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BOISE ID
700 PM MDT MON JUN 4 2012
IDC087-ORC001-050110-
/O.CAN.KBOI.SV.W.0009.000000T0000Z-120605T0115Z/
BAKER OR-WASHINGTON ID-
600 PM PDT MON JUN 4 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL WASHINGTON AND
NORTHEASTERN BAKER COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED
OUT OF THE WARNING AREA. THEREFORE THE WARNING IS BEING CANCELLED.
HOWEVER...SMALL HAIL...HEAVY RAIN...GUSTY WINDS...AND LOW
VISIBILITIES MAY STILL OCCUR IN THE AREA...SO YOU SHOULD REMAIN
CAUTIOUS AND ALERT FOR MORE POTENTIAL SEVERE STORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU OBSERVED ANY HAIL...STRONG WINDS...WIND DAMAGE...OR TORNADOES
WITH THIS STORM...PLEASE CALL LOCAL LAW ENFORCEMENT AND ASK THEM TO
RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE IN BOISE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT PDT
TUESDAY MORNING/100 AM MDT TUESDAY MORNING/ FOR SOUTHWESTERN IDAHO
AND EASTERN OREGON.
&&
LAT...LON 4519 11629 4512 11629 4512 11616 4498 11624
4501 11672 4514 11674 4526 11671 4527 11668
4527 11634
TIME...MOT...LOC 0100Z 195DEG 43KT 4510 11643
$$
IDC003-050115-
/O.CON.KBOI.SV.W.0009.000000T0000Z-120605T0115Z/
ADAMS ID-
700 PM MDT MON JUN 4 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM
MDT/615 PM PDT/ FOR NORTHERN ADAMS COUNTY...
AT 652 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED NEAR PRICE VALLEY GUARD STATION...OR 19 MILES WEST OF
MCCALL...AND WAS MOVING NORTH AT 50 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
PRICE VALLEY GUARD STATION...HUCKLEBERRY CAMPGROUND...CUPRUM AND
BEAR AROUND 700 PM MDT...
BLACK LAKE AROUND 705 PM MDT...
POLLOCK MOUNTAIN AROUND 710 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO
PROTECT LIFE AND PROPERTY. SEEK SHELTER INSIDE A STURDY BUILDING AND
STAY AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM MDT
TUESDAY MORNING/MIDNIGHT PDT TUESDAY MORNING/ FOR SOUTHWESTERN IDAHO
AND EASTERN OREGON.
&&
LAT...LON 4519 11629 4512 11629 4512 11616 4498 11624
4501 11672 4514 11674 4526 11671 4527 11668
4527 11634
TIME...MOT...LOC 0100Z 195DEG 43KT 4510 11643
$$
JDS842
WWUS55 KBOI 050113
SVSBOI
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BOISE ID
713 PM MDT MON JUN 4 2012
IDC003-050121-
/O.EXP.KBOI.SV.W.0009.000000T0000Z-120605T0115Z/
ADAMS ID-
713 PM MDT MON JUN 4 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN ADAMS COUNTY WILL
EXPIRE AT 715 PM MDT/615 PM PDT/...
THE STORM WHICH PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED
OUT OF THE WARNING AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE AT 715 PM MDT/615 PM PDT/. HOWEVER...SMALL HAIL...HEAVY
RAIN...GUSTY WINDS...AND LOW VISIBILITIES MAY STILL OCCUR IN THE
AREA...SO YOU SHOULD REMAIN CAUTIOUS AND ALERT FOR MORE POTENTIAL
SEVERE STORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU OBSERVED ANY HAIL...STRONG WINDS...WIND DAMAGE...OR TORNADOES
WITH THIS STORM...PLEASE CALL LOCAL LAW ENFORCEMENT AND ASK THEM TO
RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE IN BOISE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM MDT
TUESDAY MORNING/MIDNIGHT PDT TUESDAY MORNING/ FOR SOUTHWESTERN IDAHO
AND EASTERN OREGON.
&&
LAT...LON 4519 11629 4512 11629 4512 11616 4498 11624
4501 11672 4514 11674 4526 11671 4527 11668
4527 11634
TIME...MOT...LOC 0111Z 195DEG 43KT 4523 11638
$$
JDSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:42 PM MDT, 4 hours 5 minutes earlier.
Area forecast discussion, Jun 4, 2:42 PM MDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
242 PM MDT MON JUN 4 2012
.SHORT TERM...IN ADDITION TO STRONG COLD FRONT COMING IN FROM THE
WEST LATE THIS AFTERNOON/EVENING WE NOW HAVE A SEVERE THUNDERSTORMS
WATCH FOR MOST OF OUR COUNTIES. BEST CONVECTIVE POTENTIAL LIES
AHEAD OF THE APPROACHING COLD FRONT...ESPECIALLY IN NORTHERN
AREAS...BUT EVEN SOUTHERN AREAS ARE NOT EXEMPT. PRIMARY THREAT UNTIL
THE FRONT PASSES WILL BE DAMAGING WINDS BUT THERE IS ALSO A THREAT
OF LARGE HAIL. ONCE THE FRONT PASSES THE LOW LEVELS WILL COOL
DRASTICALLY AND QUICKLY STABILIZE THE AIR MASS WHICH WILL END THE
CONVECTIVE THREAT. WE STILL HAVE A WIND ADVISORY FOR CONDITIONS
PERTAINING
TO THE COLD FRONT ITSELF. TUESDAY WILL BE WINDY AND MUCH COLDER...
HIGHS 25 TO 35 COLDER THAN TODAY. SHOWERS WILL RETREAT TO THE
NORTHEAST TUESDAY AND END TUESDAY NIGHT/WEDNESDAY. WEDNESDAY
MORNING WILL BE COLD ENOUGH FOR PATCHY FROST IN THE WESTERN MAGIC
VALLEY WEST TO MOUNTAIN HOME. WEDNESDAY AFTERNOON WILL BE A LITTLE
WARMER THAN TUESDAY AS THE DEEP UPPER TROUGH MOVES OUT.
.LONG TERM...WEDNESDAY NIGHT THROUGH TUESDAY...A LARGE SCALE UPPER
LEVEL TROUGH WILL DOMINATE OVER THE PACIFIC NORTHWEST THROUGH THE
EXTENDED PERIOD. AN EMBEDDED WEAK SHORTWAVE RIDGE WILL PROVIDE MAINLY
DRY CONDITIONS ON THURSDAY AS WE TRANSITION BETWEEN TWO QUICK MOVING
STORM SYSTEMS. FRIDAY AFTERNOON A COLD FRONT WILL MOVE THROUGH THE
AREA...BRINGING A CHANCE OF PRECIPITATION TO OUR NORTHERN ZONES
MAINLY OVER THE HIGHER TERRAIN. THEN A SECOND COLD FRONT WILL MOVE
THROUGH LATE SATURDAY AND INTO SUNDAY...BRINGING MORE WIDESPREAD
SHOWERS. BY LATE SUNDAY THE STORM SYSTEM WILL BE QUICKLY MOVING OFF
TO THE NORTHEAST AS WE DRY OUT AND BEGIN TO WARM UP UNDER ANOTHER
SHORTWAVE RIDGE. TEMPERATURES WILL BE AT LEAST SEVERAL DEGREES BELOW
NORMAL THROUGH THE WEEKEND...WITH THE COLDEST DAYS 10-15 DEGREES
BELOW NORMAL ON SATURDAY AND SUNDAY.
&&
.AVIATION...WIDESPREAD VFR. A STRONG COLD FRONT WILL MOVE THROUGH
THE AREA THIS EVENING...BRINGING MODERATE RAIN AND MVFR CONDITIONS
/LOCAL IFR/ TO EASTERN OREGON BY 03Z AND SOUTHWEST IDAHO BY 06Z.
MOUNTAINS WILL BE OBSCURED. NUMEROUS THUNDERSTORMS ARE EXPECTED
AHEAD OF THE FRONT THIS AFTERNOON. STRONG WIND GUSTS...FREQUENT
LIGHTNING...AND LARGE HAIL ARE POSSIBLE WITH STRONGER STORMS. STRONG
NORTHWEST SURFACE WINDS WILL QUICKLY MOVE THROUGH WITH THE FRONT...
SUSTAINED AT 35-40 KTS WITH GUSTS UP TO 60 KTS. WINDS ALOFT
SOUTH-SOUTHWEST UP TO 35 KTS AT 10K FEET MSL.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...WIND ADVISORY FROM 7 PM THIS EVENING TO MIDNIGHT MDT TONIGHT
IDZ012-014-015-029-033.
RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING IDZ408-419.
OR...RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING ORZ637.
WIND ADVISORY UNTIL 9 PM MDT /8 PM PDT/ THIS EVENING ORZ063-064.
&&
WEATHER.GOV/BOISE
SHORT TERM...LC
LONG TERM....CB/JA
AVIATION.....CBHazardous weather outlook, Jun 4, 5:56 AM MDT, 12 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 556 AM MDT MON JUN 4 2012 IDZ012-014-015-029-033-ORZ061-063-064-051200- LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY- SOUTHWEST HIGHLANDS-OWYHEE MOUNTAINS-UPPER WEISER RIVER- HARNEY COUNTY-MALHEUR COUNTY-LOWER TREASURE VALLEY OR- 556 AM MDT MON JUN 4 2012 /456 AM PDT MON JUN 4 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IDAHO...WEST CENTRAL IDAHO AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT FROM THIS AFTERNOON THROUGH THIS EVENING. A COLD FRONT WILL CROSS THE AREA TODAY AND PRODUCE STRONG NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 55 MPH. IN ADDITION...THUNDERSTORMS WILL DEVELOP ALONG THE FRONT AND COULD BE STRONG OR SEVERE...WITH HIGH WIND GUSTS AND HAIL POSSIBLE. PLEASE REFER TO THE WIND ADVISORY PRODUCT FOR FURTHER INFORMATION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY SIGNIFICANT WEATHER. IDZ011-013-016-028-030-ORZ062-051200- WEST CENTRAL MOUNTAINS-BOISE MOUNTAINS-WESTERN MAGIC VALLEY- CAMAS PRAIRIE-SOUTHERN TWIN FALLS COUNTY-BAKER COUNTY- 556 AM MDT MON JUN 4 2012 /456 AM PDT MON JUN 4 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO AND NORTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT A POTENT COLD FRONT WILL CROSS THE AREA TODAY...PRODUCING STRONG NORTHWEST WINDS AND NUMEROUS THUNDERSTORMS. THUNDERSTORMS COULD BECOME SEVERE WITH HIGH WIND GUSTS AND HAIL POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY SIGNIFICANT WEATHER.
The office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 7:54 PM MDT | Severe Thunderstorm Warning | BOI | Adams, Gem, Valley, Washington | 51 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2012Severe Thunderstorm Warnings in Oregon, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.